St. John's Wort and Serotonin Syndrome

by Cathy Parkes October 13, 2021 Updated: December 29, 2021

Any patient taking psychiatric medications should avoid St. John's wort, as this increases the risk for serotonin syndrome.
Any patient taking psychiatric medications should avoid St. John's wort, as this increases the risk for serotonin syndrome.


Related Posts

A patient taking ethambutol for tuberculosis should be educated to have regular vision screenings and report changes in vision to the prescriber.

Ethambutol: Patient Teaching

A patient taking ethambutol for tuberculosis should be educated to have regular vision screenings and report changes in vision to the prescriber.
Read More
Cranial Nerve I (Olfactory) can be assessed by asking the patient to identify a scent (e.g., soap, coffee) while occluding one nostril at a time.

Cranial Nerve I (Olfactory) Assessment

Cranial Nerve I (Olfactory) can be assessed by asking the patient to identify a scent (e.g., soap, coffee) while occluding one nostril at a time.
Read More
For patients with hearing loss, decrease background noise, face the patient, do not shout, and rephrase (but do not repeat) if they do not understand.

Hearing Loss: Nursing Care

For patients with hearing loss, decrease background noise, face the patient, do not shout, and rephrase (but do not repeat) if they do not understand.
Read More